MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23382
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation- chief procurement officer this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, two universa soft ureteral stents fragmented while indwelling in the patient and during removal (see patient identifier (b)(6) for other device).The device was placed in the left ureter (b)(6) 2022 during a bilateral ureteroplasty and stent placement.The device fragments were percutaneously removed from the patient (b)(6) 2022, and the patient was subsequently hospitalized.Photos provided by the user appear to show multiple fissures and cracks along the device fragments.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Event description: as reported, two universa soft ureteral stents fragmented while indwelling in the patient and during removal (see mdr report (b)(4) for other device).The device was placed in the left ureter (b)(6) 2022 during a bilateral ureteroplasty and stent placement.The device fragments were percutaneously removed from the patient (b)(6) 2022, and the patient was subsequently hospitalized.Photos provided by the user appear to show multiple fissures and cracks along the device fragments.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record (dhr), the instructions for use (ifu), and quality control procedures.The stent was returned in two segments.There appeared to be two stents instead of one returned.One section was returned with a proximal coil segment and measured 8.6 cm.The point of separation was at a sideport.The other section was returned with a distal coil segment and measured 22.5 cm.The specified length of the reported stent is specified to be 24 cm, however over 30cm of length total was returned between the two segments.The fractures are not mating.Both segments were confirmed to be 7 french in size.The customer reported other similar complaints (see mdr reports (b)(4), for the other devices) on the same device family at the same time as this complaint, its possible that segments of stents were mixed by the customer.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to assure functionality and device integrity prior to shipping.The instructions for use (ifu), state "do not force components during removal or replacement.Carefully remove the components if any resistance is encountered." it was reported that there was no difficulty feeding the stent over the guidewire.A cause of the complaint could not be established.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: ninety-three unused universa soft ureteral sets were returned from the customer of varying french sizes and lengths and investigated in related mdr 1820334-2022-00687.The ten devices of size 6fr with the oldest manufacturing dates (between 36 and 38 months old) were physically examined and tensile tested.The following observations were observed for the ten samples: 1.Slight discoloration on shaft, no damage to stent.2.No discoloration, no damage to stent.3.Slight discoloration on shaft, no damage to stent.4.Moderate discoloration on shaft and coil, no damage to stent.5.No discoloration, no damage to stent.6.Significant discoloration on entire stent, one kink/bend near middle of stent.7.Moderate discoloration on shaft, no damage to stent.8.Slight discoloration on shaft, no damage to stent.9.Moderate discoloration on shaft, no damage to stent.10.Moderate discoloration on shaft, no damage to stent.The tested devices did not perform significantly differently from other similar samples cook has tested after aging for 3 years in a controlled manner.One of the unused samples separated during tensile testing at an unexpected location (not at the sideport).This was likely due to damaged sustained to the stent possibly during storage or return shipping (a bend near the middle of stent was observed prior to the testing).Discoloration was observed on a number of the unused stents indicating exposure to light.The tested stents were confirmed to have been stored outside of their cartons on carts that were open.It is possible that the improper storage contributed to the stents degrading more rapidly then when storage recommendations are followed.This in turn resulted in the improperly stored stents having a reduced life-span when in use.The instructions for use (ifu) state, "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the available information, cook has concluded a cause of the complaint could not be established.It was not possible to rule out storage conditions as contributing to this event.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15169705
Report Number1820334-2022-01313
Device Sequence Number17398685
Product Code FAD
UDI-Device Identifier10827002233826
UDI-Public(01)10827002233826(17)220411(10)9660721
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2022
Device Model NumberG23382
Device Catalogue NumberUSH-724-RT1
Device Lot Number9660721
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer10/11/2022
11/22/2022
Initial Report FDA Received Date08/04/2022
Supplement Report FDA Received Date10/17/2022
12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 INCH GLIDEWIRE; 4 FRENCH ANGLED GLIDE CATHETER; 5X40MM MUSTANG BALLOON
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age4 YR
Patient SexMale
Patient Weight18 KG